You see, I had been feeling out of sorts all day, but at that moment it was utterly apparent that this wasn't any ordinary, run of the mill, not getting enough sleep plus spending too much time quality time with the kids tiredness. No, this was a medically induced mental shut-down.
The label on my medication warned me this might happen. It says "this drug may impair the ability to drive or operate machinery. Use care until you become familiar with its effects." Oh, and it adds, "may cause drowsiness or dizziness," for good measure.
|Gotta love the illustrations!|
But I thought I was familiar with its effects, having been on and off of this medication for 5 plus years now. Apparently not familiar enough.
I started taking it at night, oh, the second day I took it, because it made me feel so horrible (tired, dizzy, nauseous) when I took it in the morning. But sometimes I forget*, so that day I took it in the morning. Took me out of play for almost an entire day. Not sure why it has taken me this long to make the connection. Must be another possible side-effect: mental confusion.
No fair, that something that is supposed to heal my body throws me for such a loop. How can a drug that mimics the effects of dopamine make me feel so rotten? Honestly.
On the bright side, I made it the rest of the way home safely, and the kids and husband were kind enough to let me sleep it off, While I was out in the medically-induced haze, they even distributed the items I had purchased that morning to their appropriate locations (because it was all I could do to get the frozen and refrigerated items stowed before collapsing in bed).
* I seem to forget with some frequency. I think it's because I really don't want to take this med. I don't like what it does to me. I don't want there to be anything wrong with me. So my subconscious brain decides to "forget."